New York, 2015Damaging Winds and Lightning Strikes in New York, August 15, 2015
August 15, 2015 · NWS ALY · 10 events in 5 counties and zones
A warm and humid air mass was in place over eastern New York on Saturday, August 15th. As an upper level disturbance approached the area during the afternoon hours, causing thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass was in place over eastern New York on Saturday, August 15th. As an upper level disturbance approached the area during the afternoon hours, causing thunderstorms to develop. A few of these thunderstorms became severe, producing damaging wind gusts to trees and power lines.
As the upper level disturbance moved east of the region, the threat for thunderstorms ended during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 15, 12:49 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 15, 12:49 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT SAT AUG 15 2015
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION LATER TODAY
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING
INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND
START THE NEXT WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR THIS AFTERNOON...UPPER ENERGY SWIRLING NEAR THE NORTH SHORE
OF LAKE ONTARIO IS PREDICTED TO DRIFT ACROSS NY THIS AFTERNOON AND
NIGHT...WHILE A WEAK LOW LEVEL WIND SHIFT BOUNDARY SINKS SLOWLY
SOUTH AND EAST. THERE IS A FAIRLY DISTINCT CLOUD/CLEARING BOUNDARY
ACROSS NY...AND THIS WILL PROBABLY BE THE FOCUS FOR NEW SHOWERS
AND THUNDERSTORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
DEVELOP NORTH AND WEST THROUGH THE SOUTHERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY PROXIMATE TO THE UPPER LOW.
SHEAR IS WEAK BUT THERE IS WEAK TO MODERATE INSTABILITY...
ESPECIALLY FROM THE SCHOHARIE VALLEY...THROUGH CAPITAL DISTRICT
AND SOUTHERN VT AND POINTS SOUTH AND EAST. WE HAVE NEARLY REACHED
THE CONVECTIVE TEMPERATURES ACROSS THE REGION AND SOME NEW CELLS
ARE JUST DEVELOPING IN NORTHERN AREAS. MESOSCALE MODELS SHOW
INCREASING COVERAGE ACROSS THE REGION THROUGH THE AFTERNOON THAT
BUILDS SOUTH AND EAST...AND THEN DISSIPATES AS IT ENTERS THE MID
HUDSON VALLEY AND SOUTHERN BERKSHIRES THROUGH THE EVENING. THERE
COULD BE SME GUSTY WINDS AND SMALL HAIL WITH SOME OF THE STRONGER
STORMS...AND WILL KEEP AN EYE FOR AN ISOLATED STORM TO POSSIBLY
PULSE UP TO MARGINAL SEVERE LEVELS. LOCALLY HEAVY RAIN AND
STANDING WATER IN URBAN...LOW LYING AND POOR DRAINAGE AREAS IS
POSSIBLE WITH THE POTENTIAL FOR SOME TRAINING STORMS DUE TO THE
SLOW PROGRESS OF THE WEAK FRONTAL LOW LEVEL CONVERGENCE. HIGHS IN
THE 80S...AROUND 80 SOUTHERN ADIRONDACKS...NEAR 90 MID HUDSON
VALLEY AND NW CT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
ANY LEFT OVER UPPER LEVEL ENERGY WILL MOVE SOUTHEAST
TONIGHT AS MID LEVEL HEIGHTS RISE WHICH WILL PORTENT TO
A SPELL OF DRY SETTLED BUT INCREASING HOT WEATHER.
HIGH PRESSURE WILL BUILD IN AT ALL LEVELS THROUGH EARLY MONDAY.
H850 TEMPS WILL WARM FROM THE MID TO UPPER TEENS...POSSIBLY
TOUCHING 20C JUST TO THE SOUTH OF ALBANY.
WITH A MOSTLY CLEAR SKY SUNDAY NIGHT...TEMPERATURES WILL SETTLE
INTO THE 60S...UPPER 50S MOUNTAIN VALLEYS...A COUPLE OF POINTS
LOWER THAN TONIGHT DUE TO SOME RADIATIONAL COOLING.
THERE WILL BE PATCHY FOG IN THE VALLEYS AND AREAS NEAR BODIES OF WATER
SOME OF WHICH COULD BE LOCALLY DENSE.
SUNDAY...SUNSHINE WILL BURN OFF THE FOG FAIRLY QUICKLY AND
DELIVER A HOT AFTERNOON. LOOK FOR HIGH TEMPERATURES AROUND
90 IN THE VALLEYS...LOWER TO MID 80S OVER THE HIGHER TERRAIN.
FORTUNATELY ON SUNDAY...DEWPOINTS DO LOOK ALL THAT HIGH...
GENERALLY MID 60S SO THE APPARENT TEMPERATURES (THE COMBINATION
OF TEMPERATURES AND HUMIDITY) DON'T LOOK MUCH HIGHER.
SUNDAY NIGHT IS ANOTHER MILD TO MUGGY NIGHT WITH LOWS IN THE 60S...
UPPER 60S IN MOST CITY AREAS. THERE COULD BE A LITTLE FOG AGAIN
BUT DID NOT INCLUDE IT IN THE GRIDS THIS FAR OUT.
MONDAY...LOOKS A LITTLE HOTTER THAN SUNDAY AS THE WIND COULD
TURN SW WHICH COULD ADD A FEW DEGREES IN THE CAPITAL REGION
DUE TO DOWNSLOPING OFF THE HELDERBERGS. WE ARE PROJECTING HIGHS
90-95 IN THE VALLEYS (WITH SOME OF THE HOTTEST READINGS RIGHT
IN THE CAPITAL REGION). HIGHS WILL BE 85-90 OVER THE HIGHER TERRAIN.
DEWPOINTS MIGHT CREEP UP IN THE MID HUDSON VALLEY TOWARD 70...BUT SHOULD
REMAIN IN THE MID OR UPPER 60S ELSEWHERE. IN FACT...IF WE DO GET GOOD
SW BREEZE OFF THE HELDERBERGS...DEWPOINTS COULD DROP CLOSER TO 60 RIGHT
IN THE CAPITAL REGION.
APPARENT TEMPERATURES COULD APPROACH OR EVEN EXCEED 100 DEGREES
IN THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT.
WE WILL ALERT OUR EMERGENCY MANAGERS AND THE
MEDIA OF THIS SINCE PROJECTED APPARENT TEMPERATURES OF 100 DEGREES OR
MORE FOR TWO CONSECUTIVE HOURS OR MORE...REQUIRES A HEAT ADVISORY. WE
HAVE NOT ISSUED ONE YET...BUT WE MIGHT HAVE TO AGAIN FOR MONDAY AFTERNOON.
MUGGY MONDAY NIGHT...WITH A FEW MORE CLOUDS HUMIDITY AND POSSIBLY HAZE.
LOWS WILL GENERALLY BE 65-70...WARMEST IN THE CITIES...COOLEST IN OUTLYING
MOUNTAIN VALLEYS WHERE SOME FOLKS WILL BE LUCKY ENOUGH TO BOTTOM OUT
IN THE LOWER 60S.
WE LOOKED PRETTY CAPPED BOTH SUNDAY AND MONDAY. THE INSTABILITY
ON SUNDAY LOOKS LIMITED (GENERALLY UNDER 1000 J/KG) CREEPING
UP A BIT ON MONDAY.
FOR THESE REASONS WE HAVE NOT INCLUDE THUNDER ON SUNDAY OR MONDAY
AT THIS TIME.
MORE SUNSHINE AND PERHAPS AN ISOLATED THUNDERSTORM MONDAY WITH
HIGHS ONCE AGAIN IN THE MID 80S TO LOWER 90S. ONCE AGAIN...
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOUT THE SAME...SO TYPICAL
AUGUST WEATHER CONTINUES.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MUCH OF THE LONG TERM PERIOD WILL FEATURE ABOVE TO WELL ABOVE
NORMAL TEMPERATURES...ALONG WITH HUMID CONDITIONS...AS A
PERSISTENT UPPER LEVEL RIDGE AND SURFACE SOUTH TO SOUTHWEST
FLOW REMAINS OVER THE REGION.
THE SOUTH TO SOUTHWEST FLOW WILL ALSO BE FAIRLY MOIST AND HAVE
FORECAST 20 TO 45 PERCENT POPS THROUGHOUT THE ENTIRE LONG TERM
PERIOD...ALONG WITH PARTLY CLOUDY SKIES. THE HIGHEST POPS HAVE
BEEN FORECAST ON TUESDAY AS A WEAKENING FRONTAL BOUNDARY TRIES TO
PUSH SOUTHWARD INTO THE REGION...AND AGAIN ON THURSDAY THROUGH
FRIDAY AS ANOTHER FRONT TRIES TO APPROACH FROM THE NORTHWEST.
THESE FRONTS WILL TRY TO MOVE THROUGH THE REGION...BUT THEY WILL
BE WEAKENED AND BLOCKED BY THE STRONG UPPER LEVEL RIDGE OVER THE
EASTERN U.S....AND THE BOUNDARIES WILL TEND TO DISSIPATE AS THE
APPROACH.
SPECIFICALLY FOR TEMPS...HIGHS TUESDAY AND WEDNESDAY WILL BE IN
THE 80S TO AROUND 90...WITH SOME UPPER 70S OVER THE ADIRONDACKS.
HIGHS THURSDAY AND FRIDAY WILL BE IN THE UPPER 70S AND 80S. LOWS
TUESDAY THROUGH THURSDAY NIGHTS WILL GENERALLY BE IN THE 60S.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHWRS/TSTMS WILL AFFECT THE REGION THIS AFTN AND EARLY EVENING. THE
TIMING OF ANY SHWRS/TSTMS IS DIFFICULT AT THIS TIME...EXCEPT AT
KALB WHERE THUNDERSTORMS ARE WITHIN A MILE OR TWO OF THE AIRFIELD.
FOR OTHER TAF SITES...VCSH.
ANY SHOWERS/TSTMS WILL END EARLY THIS EVENING WITH GENERALLY VFR
CONDITIONS CONTINUING AT THE TAF SITES UNTIL CLOSE TO MIDNIGHT.
AT KGFL/KPSF/KPOU EXPECT IFR FOG TO DEVELOP AFTER MIDNIGHT... AND
MVFR AT KALB. THE FOG/STRATUS IS ESPECIALLY LIKELY TO OCCUR AT
THOSE SITES WHERE ANY SHWRS/TSTMS OCCUR THIS AFTN/EVE.
WINDS WILL BECOME LIGHT AND VARIABLE OR CALM AGAIN TONIGHT. WINDS
WILL REMAIN LIGHT AND VARIABLE ON SUNDAY.
WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS DURING THE TAF PERIOD.
OUTLOOK...
LATE SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
&&
.FIRE WEATHER...
THERE WILL BE SOME LINGERING SHOWERS EARLY THIS MORNING AND POSSIBILITY
OF MORE SCATTERED THUNDERSTORMS THIS AFTERNOON. THESE WILL BRING VERY
LOCALIZED AMOUNTS OVER A QUARTER OF AN INCH BUT MOST AREAS WILL NOT
SEE THAT MUCH RAINFALL.
THE WIND WILL START OUT LIGHT...TURNING WESTERLY 5-10 MPH WITH FEW HIGHER
AFTERNOON GUSTS. THE WIND WILL BECOME NEARLY CALM TONIGHT...AND BECOME
WEST OR SOUTHWEST 5-15 MPH ON SUNDAY AFTERNOON.
TONIGHT SHOULD FEATURE A FULL RECOVERY WITH LOTS OF DEW AND SOME PATCHY
FOG.
SUNDAY AND MONDAY LOOK HOT WITH LITTLE OR NO CONVECTION EXPECTED. AFTERNOON
RH VALUES WILL BE MODERATE.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY WITH THE
PASSAGE OF WEAK COLD FRONT.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE
ALY HYDRO SERVICE AREA.
A WEAK WIND SHIFT LINE COULD TRIGGER WIDELY SCATTERED THUNDERSTORMS
THIS AFTERNOON. SINCE THEY WILL BE SLOW MOVING THEY COULD DEPOSIT
EXTREMELY LOCALIZED RAINFALL IN A SMALL AREAS...ENOUGH TO PRODUCE
PONDING OF WATER IN POOR DRAINAGE AREAS.
AVERAGE RAINFALL BASIN WILL BE LESS THAN A QUARTER OF AN INCH SO NO
AFFECT IS EXPECTED ON LARGER STREAMS AND RIVERS.
DRY WEATHER IS EXPECTED TONIGHT THROUGH MONDAY ALTHOUGH AN AFTERNOON
THUNDERSTORM CANNOT BE ENTIRELY RULED OUT. IT WILL TURN QUITE HOT.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY WITH
THE PASSAGE OF A WEAK COLD FRONT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...SND
FIRE WEATHER...HWJIV/NAS
HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Aug 15, 4:09 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT SAT AUG 15 2015
CTZ001-013-NYZ049-050-052-053-059-060-064>066-160915-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
509 AM EDT SAT AUG 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
HUDSON VALLEY EAST CENTRAL NEW YORK INCLUDING THE MID HUDSON
VALLEY AND GREATER CAPITAL REGION...AS WELL AS NORTHWEST
CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON...ESPECIALLY RIGHT IN THE CAPITAL REGION. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM NORTHWEST TO
SOUTHEAST AT ONLY ABOUT 15 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE APPARENT TEMPERATURE...WHICH COMBINES THE ACTUAL TEMPERATURE
ALONG WITH RELATIVE HUMIDITY...COULD APPROACH OR EVEN EXCEED
100 DEGREES IN THE MID HUDSON VALLEY...NORTHWEST CONNECTICUT
AND EVEN GREATER CAPITAL REGION ON MONDAY. IF CONFIDENCE INCREASES
THAT THIS WILL HAPPEN...HEAT ADVISORIES WILL BE ISSUED.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-160915-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
509 AM EDT SAT AUG 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK...EXCLUDING THE MID HUDSON VALLEY AND CAPITAL
REGION AS WELL AS SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM
NORTHWEST TO SOUTHEAST AT ONLY ABOUT 15 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 12:27 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT SAT AUG 15 2015
NYZ049-050-052-053-151815-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
SCHENECTADY-
127 PM EDT SAT AUG 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
SOUTHEASTERN SCHENECTADY...NORTHWESTERN RENSSELAER AND SOUTHEASTERN
SARATOGA COUNTIES...
AT 126 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY
RAINFALL WAS OVER NISKAYUNA...OR OVER SCHENECTADY...MOVING EAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...TROY...CLIFTON PARK...ROTTERDAM...COHOES...
WATERVLIET...COLONIE...MECHANICVILLE...LATHAM...NISKAYUNA...GREEN
ISLAND...WATERFORD...ALPLAUS...EAST GLENVILLE...HALFMOON...VERDOY...
STANFORD HEIGHTS...CRESCENT AND STOODLEY CORNERS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 890 NEAR MILE MARKER 7.
INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 8-8A...NEAR MILE MARKER
4...NEAR MILE MARKER 9-10...NEAR MILE MARKER 8A ...AND BETWEEN MILE
MARKERS 8-9 AND 9.
INTERSTATE 787 MILE MARKER 9W AND NEAR MILE MARKER 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AND URBAN AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 7393 4288 7395 4291 7366 4272 7365
TIME...MOT...LOC 1726Z 264DEG 12KT 4280 7387
IRL
Special weather statement, Aug 15, 1:17 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT SAT AUG 15 2015
NYZ050-052>054-151900-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-
217 PM EDT SAT AUG 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND CENTRAL
RENSSELAER COUNTIES...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS OVER TROY...MOVING EAST AT
15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...COHOES...WATERVLIET...RENSSELAER...LATHAM...
MENANDS...GREEN ISLAND...GRAFTON...WATERFORD...BERLIN...WYANTSKILL...
CENTER BRUNSWICK...LOUDONVILLE...WYNANTSKILL...WEST SAND LAKE...
AVERILL PARK...NORTH GREENBUSH...BRUNSWICK AND PITTSTOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 3-4...AND MILE MARKER 8 AND
NEAR MILE MARKER 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 2 ...AND MILE MARKER 8-9
AND NEAR MILE MARKER 9.
INTERSTATE 787 BETWEEN MILE MARKERS 7W AND 3A...AND BETWEEN MILE
MARKERS 9W AND 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 7376 4282 7378 4286 7336 4264 7335
TIME...MOT...LOC 1817Z 261DEG 15KT 4274 7367
IRL
Lightning, Warren
- When
- August 15, 2:15 PM EST
- Where
- Warren County, 1.23 mi SE of Bolton Lndg
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.556, -73.656
A power pole near Rogers Memorial Park in Bolton Landing was struck by lightning and caught on fire.
Lightning, Schenectady
- When
- August 15, 3:35 PM EST
- Where
- Schenectady County, 1 mi W of Niskayuna
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 42.781, -73.850
A tree along Troy-Schenectady Road (New York State Route 7) in Niskayuna was struck by lightning. As a result, the tree fell and downed power lines as well. The road was temporarily closed due to the downed tree and wires.
Thunderstorm Wind, Washington
- When
- August 15, 4:03 PM EST
- Where
- Washington County, Kane Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.430, -73.500
Trees and wires were downed on West Road in Fort Ann as a result of thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 15, 4:40 PM EST
- Where
- Greene County, 0.5 mi E of Kiskatom
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.199, -73.960
Trees and wires were downed in Kiskatom due to thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 15, 4:45 PM EST
- Where
- Greene County, 0.72 mi SSE of Catskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.210, -73.867
Trees and power lines were downed due to thunderstorm winds at 5 Pleasant Drive in Catskill.
Thunderstorm Wind, Greene
- When
- August 15, 4:45 PM EST
- Where
- Greene County, 0.73 mi S of Catskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.209, -73.868
A tree was downed due to thunderstorm winds on Grandview Avenue in Catskill.
Thunderstorm Wind, Dutchess
- When
- August 15, 6:57 PM EST
- Where
- Dutchess County, 1.31 mi N of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.719, -73.899
Trees were reported down in St. Peter's Cemetery near the intersection of Salt Point Turnpike and Underhill Road in Poughkeepsie.
Thunderstorm Wind, Dutchess
- When
- August 15, 6:58 PM EST
- Where
- Dutchess County, 0.48 mi SW of Rochdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.714, -73.876
Trees and wires were reported down on Van Wagner Road in Poughkeepsie.
Thunderstorm Wind, Dutchess
- When
- August 15, 6:58 PM EST
- Where
- Dutchess County, 1.52 mi NNW of Rochdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.741, -73.879
Trees and wires were reported down at the intersection of Cream Street and Salt Point Turnpike in Poughkeepsie.
Thunderstorm Wind, Dutchess
- When
- August 15, 7:00 PM EST
- Where
- Dutchess County, 1.1 mi E of Rochdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.721, -73.849
Wires were reported down at the intersection of Hart Drive and Route 44 in Poughkeepsie.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Florida, August 15, 20151 death · $110,000 · 3 events
- Rip Current in New York, August 15, 20151 death · 1 event
- Flooding and Hail in Massachusetts, August 15, 2015$385,000 · 50 kt wind · 31 events
- Flash Flooding in New York, August 15, 2015$105,000 · 3 events
- Hail and Damaging Winds in New York, August 15, 2015$25,000 · 1.75 in hail · 4 events
- Flash Flood in New Hampshire, August 15, 2015$20,000 · 1 event
- Lightning Strike in Florida, August 15, 20151 injured · 1 event
- Hail and Damaging Winds in Nebraska, August 15 to 17, 20151.75 in hail · 7 events
- Hail and Damaging Winds in New Hampshire, August 15, 201550 kt wind · 6 events
- Hail in Minnesota, August 15, 20151.5 in hail · 4 events
- Hail and Damaging Wind in New Mexico, August 15 to 16, 2015$500 · 52 kt wind · 3 events
- Hail and Damaging Winds in North Dakota, August 15, 20151 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591459, 591460, 591464, 591467, 591466, 591980, 591986, 592004, 592016, 592008.